Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 38, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 28, 2011, 3:42 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 3:42 PM EST (20:42 UTC)
- Expired
- Nov 29, 2011, 4:40 AM EST
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
396 WHUS72 KKEY 282042 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 342 PM EST MON NOV 28 2011 GMZ031>034-042>044-052>055-072>075-290400- /O.NEW.KKEY.SC.Y.0038.111128T2042Z-111129T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 342 PM EST MON NOV 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...GULF OF MEXICO...AND FLORIDA BAY TONIGHT. * WINDS AND WAVES: IN WAKE OF A COLD FRONT...SUSTAINED SURFACE WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS THIS EVENING INTO EARLY TONIGHT ON ALL KEYS COASTAL WATERS. A WESTERLY SWELL WILL BE RESPONSIBLE FOR SEAS OF UP TO 10 FEET ON WATERS SURROUNDING THE DRY TORTUGAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
2 follow-up statements
002 WHUS72 KKEY 290320 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST MON NOV 28 2011 GMZ031>034-042>044-052>055-072>075-290930- /O.CON.KKEY.SC.Y.0038.000000T0000Z-111129T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 PM EST MON NOV 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS OVERNIGHT. SEAS WILL BUILD TO AROUND 10 FEET DUE TO A WEST-NORTHWEST SWELL IN THE LOWER STRAITS OF FLORIDA AND SOUTHEASTERN GULF OF MEXICO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
087 WHUS72 KKEY 290940 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 440 AM EST TUE NOV 29 2011 GMZ033-034-054-055-073>075-291600- /O.CAN.KKEY.SC.Y.0038.000000T0000Z-111129T1000Z/ /O.NEW.KKEY.SW.Y.0013.111129T0940Z-111129T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 440 AM EST TUE NOV 29 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR KEYS GULF WATERS...FLORIDA STRAITS FROM THE LOWER KEYS TO PAST THE DRY TORTUGAS...AND THE OUTER STRAITS OF THE MIDDLE KEYS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WAVES: SEAS AS HIGH AS 10 FEET WILL GRADUALLY DECREASE TO BELOW ADVISORY LEVEL BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-042>044-052-053-072-291045- /O.CAN.KKEY.SC.Y.0038.000000T0000Z-111129T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 440 AM EST TUE NOV 29 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 2:15 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 28, 2:15 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
215 PM EST MON NOV 28 2011
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS WEST AND SOUTHWEST OF THE MARQUESAS
KEYS...AS WELL AS OVER THE OFFSHORE WATERS WEST OF MAINLAND MONROE
COUNTY. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE
REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE
PARTLY CLOUDY. WINDS OVER LAND ARE SOUTH NEAR 10 MPH. C-MAN WINDS...
ON AVERAGE...ARE SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS. TEMPERATURES
ARE IN THE LOWER 80S.
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A COLD FRONT WILL PASS ACROSS THE SERVICE AREA THIS EVENING INTO
TONIGHT. THE BAND OF SHOWERS AHEAD OF THE FRONTAL BOUNDARY IS
EXPECTED TO WEAKEN AS IT GETS PUSHED EASTWARD. FORECAST CONTINUITY
WILL BE MAINTAINED FOR TONIGHT. PRECIPITABLE WATER (PWAT) VALUES
WILL FALL WELL BELOW ONE INCH BY TUESDAY AFTERNOON AT THE LATEST.
ALTHOUGH THIS DRY AIR MASS WILL REMAIN OVER THE FLORIDA KEYS TUESDAY
NIGHT AND WEDNESDAY...FORECAST SOUNDINGS INDICATE THE POSSIBLE
PRESENCE OF A STRATOCU DECK NEAR THE INVERSION AT ABOUT 4000-5000
FEET. A SECONDARY FRONTAL BOUNDARY MAY PASS THROUGH THE FLORIDA KEYS
WEDNESDAY NIGHT. A FEW SPRINKLES CANNOT BE RULED OUT IN THE LOWER
KEYS WEDNESDAY NIGHT.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
PWAT VALUES WILL REMAIN WELL BELOW ONE INCH THURSDAY AND THURSDAY
NIGHT. THE AIR MASS MAY BEGIN TO MODIFY FRIDAY AS LOW LEVEL WINDS
SWING AROUND TO MORE OF A NORTHEAST DIRECTION. NO MORE THAN DIME
POPS ARE NEEDED FRIDAY THROUGH MONDAY.
&&
.MARINE...
A COLD FRONT WILL PASS ACROSS ALL KEYS COASTAL WATERS THIS EVENING
INTO TONIGHT. IN WAKE OF THIS COLD FRONT...A LARGE WEST TO NORTHWEST
SWELL WILL IMPACT THE COASTAL WATERS WEST OF THE WEST END OF THE
SEVEN MILE BRIDGE. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL
KEYS COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR ALL KEYS COASTAL WATERS TUESDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS WEST
AND SOUTHWEST OF KEY WEST TUESDAY NIGHT. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS MAY BE REQUIRED FOR THE OFFSHORE ATLANTIC WATERS
SOUTH OF THE DRY TORTUGAS WEDNESDAY MORNING. NO ADVISORIES OR
CAUTIONARY HEADLINES EXPECTED WEDNESDAY AFTERNOON THROUGH AT LEAST
THURSDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS
COASTAL WATERS THURSDAY NIGHT THROUGH AT LEAST SATURDAY.
&&
.AVIATION...
REST OF TODAY...BRIEF MVFR/IFR CIGS AND/OR VIS POSSIBLE WITHIN
SCATTERED SHOWERS EXPECTED TO MOVE ACROSS THE KEY WEST TERMINAL BY
22Z AND THE MARATHON TERMINAL BY 23Z. SOUTH WINDS NEAR 10 KNOTS AND
GUSTY WILL CONTINUE TO VEER TO 220 DEGREES BY 20Z. ISOLATED WIND
GUSTS IN EXCESS OF 25 KNOTS ARE POSSIBLE WITHIN THESE SHOWERS AT
BOTH TERMINALS.
AFTER 00Z...WINDS WILL SHIFT TO 330 DEGREES (NORTHWEST) AND INCREASE
TO BETWEEN 12 AND 15 KNOTS WITH GUSTS OVER 20 KNOTS IN THE WAKE OF
THE FRONT. FROM 00Z TILL 06Z...MVFR CIGS AND VIS ARE LIKELY...WITH
EVEN BRIEF IFR CIGS AND/OR VIS POSSIBLE IN SOME SHOWERS.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1903...THE HIGH
TEMPERATURE IN KEY WEST ONLY REACHED 61 DEGREES. THIS SET THE DAILY
RECORD FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON NOVEMBER
28TH...A RECORD WHICH STILL STANDS 108 YEARS LATER. IN ADDITION...
THIS HIGH TEMPERATURE OF 61 DEGREES IS TIED AS THE COOLEST HIGH
TEMPERATURE EVER MEASURED IN KEY WEST DURING THE MONTH OF NOVEMBER.
TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 68 75 63 73 / 40 10 05 05
MARATHON 67 76 62 73 / 40 10 05 05
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL KEYS COASTAL
WATERS...GMZ031>034-042>044-052>055-072>075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................FUTTERMAN
DATA ACQUISITION.....................PARKE
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Nov 28, 5:29 AM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 529 AM EST MON NOV 28 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-291100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 529 AM EST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS TONIGHT DUE TO SUSTAINED NORTHWESTERLY SURFACE WINDS INCREASING TO NEAR 20 KNOTS...WHICH WILL FOLLOW THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS ON TUESDAY MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR THE OFFSHORE GULF OF MEXICO AND ATLANTIC WATERS WEST AND SOUTH OF THE LOWER KEYS ON TUESDAY AFTERNOON AND TUESDAY NIGHT...DUE TO WEST AND NORTHWESTERLY SEA SWELLS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NELSON
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.